I have been on imatinib fo 3 months. When I eat and take imatinib I get nauseated, when I don't eat and take imatinib I am fine. My pill bottle says take with water, and food. I asked Dr he said do what makes me comfortable, is this bad for your stomach?
You are here
So anybody else have this issue?
Hi Lisa, Everyone is a little different. I take my imatinib with about 400ml of water after breakfast when I brush my teeth. Breakfast for me is orange juice a slice of wholemeal toast and tea. Occasionally I will feel a little gastric upset 30 minutes later but a biscuit and another tea will resolve that. It is best to find a regime which suits you. Some people take it at night and hope to be asleep if they have any gastric issues. I hope that is useful.
As Alastair mentions, different regimes suit different people. As someone who has been a patient for the same amount of time as yourself, I take my 400mg of Imatinib after supper, and with a glass of water. I am lucky in that I have no digestive issues at all.
Hi, i was diagnosed in october 2020 and my 3 month results have not been too good, i take imatinib after eating (i eat quite a lot) i was wondering if taking it right after meal makes the absorption worse and therefore is better to take it on an empty stomach or nothing to do? thanks, greetings
I used to take my pills (imatinib) after dinner, and I kept it like this for a few years until I was told that the digestive system is at its peak around noon (lunch). Nowadays I take my pills after lunch, my biggest meal of the day, with just enough water to swallow the pill. I prefer it that way because I can eat light food at night.
I don't feel nauseous nowadays, perhaps rarely, maybe because by trial and error I have been able to identify which foods work best and which don't. I remember that milk and creamy foods didn't go well with imatinib in my case. Sleeping early and sleeping well, and including a vigorous exercise routine also helped my body to be better prepared for daily pills.
I have the same issues and find additional food helps. Lately I have developed a lot of intestinal upset and gas. Does anyone else have this with imatinib? I have been on the drug for 18 months with good results.
After early experimentation (been on Imatinib for almost 3 years), I settled on 9 pm every night with a full glass of water as my daily dose routine. The longer I have been on this medicine the worse the gasto-intestinal distress. I am constantly managing with OTC medicines and supplements and diet the chronic diarrhea. I consider it to be a great week if I somehow avoid having to treat it. I take pantoprazole (20 mg) every morning for the heart burn.
On the positive side, I was part of a year-long pill study at Winship Cancer concerning Imatinib where I was equipped with a digital cap that recorded everytime I opened the bottle, had a 30 minute interview every 3 months, and had to answer extensive monthly questions, all dealing with side effects and other issues. At the end of the study, though the final report has not been written, the study leader told me that the study was revealing that those who were strictly consistent with taking the medicine daily and at a specific time fared better than others with their molecular results.
I have been in DMR for 2 years now and look forward to getting off the medicine with a try at TFR.